# SDR AUS20040273

- Difficulty date: April 16, 2004
- Submitted: June 4, 2004
- Operation: General aviation
- Make and model: Saab 340B
- Engine: Ge CT79B
- Propeller: Rotol R3904123F27
- System (JASC): 2310 · HF Communications System
- Part: Antenna
- Part number: 14809
- Condition: Failed
- Location: Hf Communication
- Part time: 83 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: D, C
- Precautionary procedure: O

## Discrepancy

(AUS) HF ANTENNA BROKEN AT VERTICAL STABILIZER. SAFETY RESTRAINING DEVICE FAILED TO RETAIN THE BROKEN CABLE AS THE CABLE HAD FAILED ON BOTH SIDES OF THE RESTRAINT CLAMP. THE BROKEN ANTENNA CAUSED NO DAMAGE TO THE AIRFRAME HOWEVER THE SAFETY RESTRAINT, COMPRISING A BOLTED TEFLON FITTING SECURED BY NYLON TAPE, HAD REPEATEDLY IMPACTED THE VERTICAL STABILIZER SIDE PANEL RESULTING IN DELAMINATION, ABRASION AND CRACKING OF THE OUTER SKIN AND DAMAGE TO THE ALUMINUM HONEYCOMB CORE.
